Hail, Paulding
- When
- June 22, 1:29 PM EST to 1:31 PM EST
- Where
- Paulding County, Antwerp
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.183, -84.733
13 thunderstorm wind, 4 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 22, 11:55 AM EST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1255 PM EDT THU JUN 22 2006 ...ANOTHER ACTIVE SVR WX DAY FROM LT MORNING INTO THIS AFTN ACRS MUCH OF NORTHERN INDIANA AND NORTHWEST OHIO... .AVIATION... COMPLEX WEATHER SITUATION THIS AFTERNOON. A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE CROSSING NORTHERN INDIANA AT THIS TIME. THE MAIN THRUST IS SOUTH OF THE TERMINALS AT THIS TIME...BUT THUNDERSTORM DEVELOPMENT IS QUITE LIKELY AT FORT WAYNE TERMINAL. KEPT THUNDER MENTION IN FORT WAYNE TAF. THUNDERSTORMS SHOULD BE EAST OF THE SOUTH BEND TERMINAL BY 18Z WITH NO MORE THUNDER EXPECTED FOR THIS TAF ISSUANCE TIME PERIOD. CEILINGS AND VISIBILITY WILL REMAIN VFR FOR THE MOST PART...BUT WILL DROP TO IFR VISIBILITY IN THUNDERSTORMS. THUNDERSTORMS WILL BE EAST OF BOTH TERMINALS BY 23Z WITH VFR CONDITIONS RETURNING ACROSS THE AREA BY THIS EVENING. THERE MAY BE A CHANCE OF FOG LATER TONIGHT AT BOTH TERMINALS...BUT HAVE ELECTED TO KEEP IT OUT OF THE TERMINAL FORECASTS AT THIS TIME. && .UPDATE... ANOTHER COMPLEX MESOSCALE SITUATION DVLPG THIS AM W/UPSCALE TRENDS NOTED IN SMALL BUT SVR FORWARD PROPAGATING MCS NOW INTO WRN IL. LARGER SCALE SYNOPTIC SETUP REMAINS RELATIVELY UNCHANGED W/STEEP MID LVL LAPSE RATE PLUME STILL IN PLACE ACRS MIDWEST/GREAT LAKES OVERTOP SEASONABLY MOIST BNDRY LYR. QUASI-STATIONARY FNTL BNDRY EXTENDS FM CNTRL LK HURON BACK SW INTO WK SFC FNTL WAVE ANALYZED OVR NE MO AS A REFLECTION OF ROBUST MCV ACRS NE KS SPAWNED FM LAST NIGHTS CONVN. AIRMASS DOWNSTREAM OF IL ACTIVITY WILL HEAT RAPIDLY THIS MORNING UNDERNEATH THIN CIRRUS SHIELD AND WARM START. GIVEN WELL DVLPD COLD POOL IN PLACE AND DEEP...UNIDIRECTIONAL SHEAR XPC THIS CLUSTER WILL CONT TO INTENSIFY AS IT GRAVITATES EWD ACRS THE REMAINDER OF IL THROUGH THIS MORNING. THUS XPC ANOTHER OUTBREAK OF SEVERE THUNDERSTORMS POSSIBLE ACRS IN/OH PORTIONS OF CWA BY LT MORNING INTO MID AFTN. WILL UPDATE RELEVANT PRODUCTS AS NEEDED. && .PREV DISCUSSION... SHORT TERM... TODAY AND TONIGHT. HAVE GONE WITH A BLEND OF THE RUC40 AND 00Z NAM-WRF FOR THIS FCST PACKAGE. A COUPLE OF COLD FRONTS WILL AFFECT THE REGION OVER THE NEXT 24 HOURS. AT 08Z...THE FIRST COLD FRONT THAT WILL AFFECT THE REGION WAS LOCATED FROM SE ONTARIO...ACRS NRN MICHIGAN...THEN INTO FAR SE WISCONSIN. THIS FRONT WILL MOVE SLOWLY EAST TODAY...BEING LOCATED FROM ABOUT DETROIT...TO GOSHEN...IN...TO KANKAKEE IL BY 18Z...THEN FROM NEAR CLEVELAND...TO CNTRL INDIANA...THEN INTO CNTRL ILLINOIS BY 00Z THIS EVENING. THE ATMOSPHERE AHEAD OF THIS FRONT REMAINS QUITE UNSTABLE AS EXHIBITED BY CURRENT MUCAPES OF 1000 J/KG TO 2000 J/KG. AS THE FRONT MOVES ACRS THE REGION...A WEAK S/WV WILL APCH FROM THE SOUTHWEST...MOVING ACRS THE FCST AREA BETWEEN 18Z AND 00Z. ALTHOUGH LOW LVL CONVERGENCE ALONG AND AHEAD OF THE FRONT WILL BE FAIRLY WEAK...THE S/WV AND THE VERY UNSTABLE AIR MASS (SBCAPES NEAR LIMA OHIO ARE FORECAST TO BE NEAR 3000 J/KG THIS AFTN) WILL BE ENOUGH TO KICK OF SHOWERS AND THUNDERSTORMS. THERE IS SOME CONCERN THAT THE SHOWER AND THUNDERSTORM THREAT MAY END ACRS THE FAR NW CWFA THIS AFTN AS DRIER AIR FROM 925 MB TO 850 MB MOVES INTO THIS AREA. DO NOT HAVE THE CONFIDENCE TO GO DRY JUST YET...SO WILL LAYER POPS FROM 20 PERCENT FAR NW TO 50 PERCENT SE. THIS WILL ALLOW DAY SHIFT TO FINE TUNE FCST. HIGHS TODAY WILL RANGE FROM AROUND 80 ALONG THE LAKE MICHIGAN SHORELINE TO THE UPPER 80S ACRS THE SOUTH AND SOUTHEAST. FOR TONIGHT...FIRST COLD FRONT WILL SLOWLY SAG SOUTH. ANOTHER COLD FRONT WILL APCH THE REGION FROM THE NORTHWEST...MOVING INTO THE FCST AREA AFTER 06Z...AND THEN INTO THE SRN CWFA BY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS SHOULD STILL BE ONGOING ALONG AND AHEAD OF THE FIRST COLD FRONT THIS EVENING...WHILE NOT MUCH IS EXPECTED IN THE WAY OF PCPN AHEAD OF THE NEXT FRONT. WILL LAYER POPS FROM 20 PERCENT NORTH TO 50 SOUTH FOR THE EVENING HOURS...THEN JUST A 30 PERCENT CHC IN THE FAR SOUTH AFTER MIDNIGHT. DRIER AIR WILL SLOWLY FILTER INTO THE REGION. LOWS TONIGHT WILL RANGE FROM THE LOWER TO MID 60S. LONG TERM... THE CURRENT FORECAST FOR THE FRIDAY THROUGH NEXT WEDNESDAY TIME FRAME IS A DRY ONE...EXCEPT FOR THE SOUTHERN PART OF THE CWA FRIDAY MORNING. THE GFS IS CONTINUING TO BE THE WETTEST MODEL FOR FRIDAY AND OVER THE LAST FEW RUNS IT HAS KEPT THE MAIN PART OF THE RAIN TO THE SOUTH. THE GFS IS JUST CREEPING SOME QPF INTO THE SOUTHERN PART OF OUR CWA. GFS/NAM SOUNDINGS ARE SHOWING FAIRLY DEEP MOISTURE YET FOR THE SOUTHERN PART OF THE CWA FRIDAY MORNING. SO WITH A CHANCE THAT SOME LINGERING SHOWERS/STORMS COULD BE GOING ON INTO FRIDAY MORNING...HAVE PUT IN A SMALL CHANCE FOR THE SOUTHERN PART OF THE CWA WHICH COLLABORATES WELL WITH NEIGHBORING OFFICES AS WELL. SURFACE HIGH PRESSURE THEN OVER THE AREA THROUGH NEXT WEDNESDAY. THE GFS IS SHOWING A FRONT TO MOVE THROUGH MICHIGAN AND CANADA TO THE NORTH NEXT TUESDAY AND TUESDAY NIGHT...BUT FOR RIGHT NOW TO HAVE NO AFFECT ON THE CWA. THE ONLY OTHER ITEM TO NOTE IS AN UPPER LEVEL SHORTWAVE THAT GFS IS SHOWING TO MOVE THROUGH SUNDAY NIGHT THROUGH TUESDAY NIGHT. THIS SHORTWAVE HAS BEEN SHOWN TO BE DRY FOR OUR CWA...SO LEFT THIS TIME FRAME DRY. WITH NO MAJOR CHANGES IN THE PATTERN FOR THIS COMING WEEK...850MB TEMPERATURES FOR EACH AFTERNOON ARE ROUGHLY SIMILAR. SO NO BIG RANGES IN MAX TEMPERATURES FOR FRIDAY THROUGH WEDNESDAY...FORECASTED TO BE FAIRLY SIMILAR FROM DAY TO DAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...HOLSTEN SHORT TERM/AVIATION...HICKMAN LONG TERM...BML
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 521 AM EDT THU JUN 22 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-230930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 421 AM CDT THU JUN 22 2006 /521 AM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTHEAST OF A LINE FROM HILLSDALE MICHIGAN TO GOSHEN INDIANA TO KNOX INDIANA. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY MORNING FROM ALONG AND SOUTH OF A LINE FROM LIMA OHIO TO MONTICELLO INDIANA. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-230930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 521 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL 2 N WARREN 40.72N 85.42W
06/22/2006 M1.00 INCH HUNTINGTON IN TRAINED SPOTTER
2 MI. NORTH OF WARREN, INTERSECTION OF I69 AND INDIANA
5.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST HUNTINGTON 40.88N 85.51W
06/22/2006 E70 MPH HUNTINGTON IN TRAINED SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
221 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND GST 7 SW BLUFFTON 40.67N 85.27W
06/22/2006 E80 MPH WELLS IN SPOTTER
TREES BROKEN OFF AND BENTER OVER AROUND LIBERTY CENTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 8 SE WABASH 40.72N 85.72W
06/22/2006 WABASH IN LAW ENFORCEMENT
TREE BLOWN DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 4 W WARREN 40.69N 85.50W
06/22/2006 HUNTINGTON IN AMATEUR RADIO
6 SEMIS BLOWN OVERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 10 SSW WARREN 40.69N 85.50W
06/22/2006 GRANT IN SHERIFF
6 SEMIS BLOWN OVERThe Northern Indiana radar (KIWX), 83 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
13 thunderstorm wind, 4 tornado, 1 hail. Local standard time, as filed.
Very brief touchdown near the intersection of Harrison Willshire Rd. and state route 81. Several storage sheds, silos, grain elevators, and trees sustained damage.
Widespread trees and power lines down. All roads closed in town due to being blocked by downed trees and power lines. Numerous homes and barns sustained structural damage, both from wind, and from falling trees. A grain elevator sustained significant damage, and the village's communication system was destroyed.
Brief touchdown near the intersection of state route 81 and Glenmore Rd. A garage sustained significant structural damage. Total path length was about 100 yards.
Barn blown over. Several trees and power lines down.
Very brief touchdown near the intersection of Converse Rd. and Landeck Rd. A well built shed was destroyed in this area.
Several large trees down.
Barn moved about 2 feet off the foundation. Several trees and power lines blown down.
Numerous trees and power lines down.
Three aircraft hangars destroyed. About 17 airplanes and the Allen County Sheriff's Office helicopter were significantly damaged or destroyed.
Roof collapsed at the Motel 6 on Harding Highway. The south end of the building sustained considerable damage.
Three tractor tailers were blown over on Interstate 75.
Widespread tree and power line damage throughout the city of Lima. Along a strech of Shawnee Rd. from Fort Amanda Rd. to Reed Rd., every power pole and traffic signal was blown over, completely blocking the road. The roof of an automotive shop at Jackson St. and Findlay Rd. collapsed. Numerous homes and businesses sustained roof damage. About two thirds of Allen County was without power. One person was injured by a falling tree, and one person was knocked over by the wind and sustained minor injuries. There were also up to 15 indirect injuries from automobile accidents during the storm.
Brief touchdown near the intersection of U.S. route 30 and Pevee Rd. The roof of one home was destroyed, with another home sustaining significant roof damage. The tornado also resulted in crop damage in the area.
Several trees and power lines blown down.
Roof damage to a shopping center. Widespread trees and power lines down.
Barn destroyed on Sugar Creek Road. Thirty seven head of cattle were trapped in the barn, eight of which died.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyThe tornado archive for Ohio, 2006Warnings in Ohio, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515344, 5515565, 5515345, 5515566, 5515346, 5515347, 5515567, 5515348, 5515354, 5515562, 5515349, 5515350, 5515563, 5515564, 5515568, 5515351, 5515352, 5515353.